DSpace
 

DSpace at IIT Bombay >
IITB Publications >
Article >

Please use this identifier to cite or link to this item: http://dspace.library.iitb.ac.in/jspui/handle/10054/7160

Title: Cones of closed alternating walks and trails
Authors: BHATTACHARYA, A
PELED, UN
SRINIVASAN, MK
Issue Date: 2007
Publisher: ELSEVIER SCIENCE INC
Citation: LINEAR ALGEBRA AND ITS APPLICATIONS, 423(2-3), 351-365
Abstract: Consider a graph whose edges have been colored red and blue. Assign a nonnegative real weight to every edge so that at every vertex, the sum of the weights of the incident red edges equals the sum of the weights of the incident blue edges. The set of all such assignments forms a convex polyhedral cone in the edge space, called the alternating cone. The integral (respectively, (0, 1)) vectors in the alternating cone are sums of characteristic vectors of closed alternating walks (respectively, trails). We study the basic properties of the alternating cone, determine its dimension and extreme rays, and relate its dimension to the majorization order on degree sequences. We consider whether the alternating cone has integral vectors in a given box, and use residual graph techniques to reduce this problem to the one of searching for an alternating trail connecting two given vertices. The latter problem, called alternating reachability, is solved in a companion paper along with related results. (C) 2007
URI: http://dx.doi.org/10.1016/j.laa.2007.01.013
http://dspace.library.iitb.ac.in/xmlui/handle/10054/7160
http://hdl.handle.net/10054/7160
ISSN: 0024-3795
Appears in Collections:Article

Files in This Item:

There are no files associated with this item.

View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! DSpace Software Copyright © 2002-2010  Duraspace - Feedback